MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "after placing a pipeline flow diverter the eclipse balloon was used to make sure proper wall apposition was reached.The balloon was opened 3 times inside the stent without any issues.On the fourth and last inflation of the balloon it would not deflate.The team tried many different things to deflate the balloon and it was inside the pipeline and would not deflate.An intermediate catheter was tracked up to the balloon, and was then pushed into the balloon to ultimately slide the balloon into the intermediate catheter and get it out.The team wants to know what was wrong with this balloon, and why it did not want to deflate after inflating and deflating 3 times prior without incident." incident report form submitted for this event indicated no patient injury was sustained as a result of this incident.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Conclusion of investigation pending analysis from legal manufacturer, balt extrusion.This reported complaint concerns a balt extrusion device.As legal manufacturer, balt extrusion is responsible for all post-market activities including the investigation, root cause, and customer follow-up related to this complaint.Balt usa commercializes a similar device in the us market which is also manufactured by balt extrusion, and has initiated this complaint for the sole purposes of evaluation for potential reportability under united states mdr requirements.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The device analysis was performed by supplier, balt extrusion which can be summarized by the following: we noted the product received in its secondary packaging; we observed stains of blood inside the pouch.It doesn't seem that there is blood inside catheter, but there is blood on hub, catheter and balloon.We observed 3 kinks on the catheter: 24cm from proximal part, 59cm from distal part and 15cm from distal part.We noted no important damages on the balloon, seems slightly bended.We noted some residues on catheter (transparent cristalized liquid).It was attempted to inflate the balloon but it wasn't possible: the lumen is blocked (probably cristalized liquid).After putting it into hot water it was only possible to insert 15cm of a wire.It is not possible to reproduce the client incident since it's not possible to inflate the balloon; root cause of the reported issue could possibly to the damaged the unit endured during the procedure.During the device analysis, we observed 3 kinks on the catheter: 24cm from proximal part, 59cm from distal part and 15cm from distal part.In addition, the we noted some residues on catheter (transparent cristalized liquid).Based on the reported information and device analysis, it is possible the kinks found along the catheter prevented the deflation of the device, however due to the blockage of the lumen further analysis could not be performed.It is indicated in the manufacturing records that the unit was free from visual damage at the point of the 100% final inspection.Further review of the manufacturing records as well as our post market surveillance system (including complaints) was performed, which can be summarized by the following: review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f221000388 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "after placing a pipeline flow diverter, the eclipse balloon was used to make sure proper wall apposition was reached.The balloon was opened 3 times inside the stent without any issues.On the fourth and last inflation of the balloon it would not deflate.The team tried many different things to deflate the balloon and it was inside the pipeline and would not deflate.An intermediate catheter was tracked up to the balloon and was then pushed into the balloon to ultimately slide the balloon into the intermediate catheter and get it out.The team wants to know what was wrong with this balloon, and why it did not want to deflate after inflating and deflating 3 times prior without incident." incident report form submitted for this event indicated no patient injury was sustained as a result of this incident.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17375426
Report Number3014162263-2023-00020
Device Sequence Number3784723
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public(01)00818053022944(11)221101(17)231101(10)F221000388
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberECL2L6X9
Device Lot NumberF221000388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date07/22/2023
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown